# SDR P9KA2015091401

- Difficulty date: September 8, 2015
- Submitted: September 14, 2015
- Operation: Air carrier
- Aircraft: N8419Q
- Make and model: Cessna U206F
- Aircraft serial: U20603279
- Aircraft time: 11,764 hours
- Engine: Cont IO550F
- Engine time: 3,234 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Thru Bolt
- Part number: AEC641931981
- Condition: Broken
- Location: Engine
- Part time: 1,026 hours
- Component: Engine, Cont, IO550F1B
- Component part number: IO550F1B
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A ROUTINE OIL & FILTER CHANGE, MECHANIC SAW LARGE AMOUNTS OF LEAKED OIL & A CRANKCASE THROUGH BOLT NUT IN THE COWLING.  FURTHER INVESTIGATION REVEALED THAT THE LOWER FWD THROUGH BOLT HAD BROKEN AT THE NR 6 CYLINDER.  UPON REMOVING THE REMAINS OF THE THROUGH BOLT, IT WAS FOUND TO BE QUITE RUSTED AT THE NR 6 CYLINDER END & RUST PITTING WAS OBSERVED WHERE THE CRACK HAD STARTED.  THE UPPER THROUGH BOLT SHOWED NO SIGNS OF SIMILAR CORROSION.  ACCORDING TO THE LOGBOOKS, BOTH THROUGH BOLTS HAD BEEN REPLACED WITH NEW PARTS AT THE LAST OVERHAUL 8 YEARS AGO.  BOTH THROUGH BOLTS WERE REPLACED WITH NEW PARTS & THE ACFT WAS RETURNED TO SERVICE.
